Wildfire, Beaverhead
- When
- May 9, 12:00 AM MST to May 15, 12:00 AM MST
- Where
- Beaverhead forecast zone
- Reported by
- Park/Forest Service
Test.
Test.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Test.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at May 8, 7:50 PM MST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 850 PM MDT TUE MAY 8 2012 .DISCUSSION... WILL BE ISSUING AN UPDATE THIS EVENING. SATELLITE IMAGERY SHOWS A CHINOOK ARCH ALONG THE FRONT RANGE WHICH APPEARS TO BE EXPANDING. HAVE ADJUSTED SKY GRIDS TO ACCOUNT FOR THIS. MODELS CONTINUE TO DEVELOP A LEE SIDE SURFACE TROF WHICH WILL ALLOW WINDS TO STAY BREEZY OVERNIGHT. CONTINUED SUBSIDENCE OVER THE AREA ON WEDNESDAY WILL BRING VERY WARM TEMPERATURES AND GENERALLY DRY CONDITIONS. EMANUEL && .AVIATION... UPDATED 2343Z. VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HRS AS HIGH PRESSURE REMAINS OVER THE NORTHERN ROCKIES AND MT. LIGHT SFC WINDS AND HIGH CLOUD COVER WILL INCREASE FROM THE W TO SW THROUGHOUT THE PERIOD AHEAD OF THE NEXT WEATHER SYSTEM. && .PREV DISCUSSION...ISSUED 255 PM MDT TUE MAY 8 2012 TONIGHT THROUGH THURSDAY...FAIRLY QUIET WEATHER WILL CONTINUE TO RESIDE OVER THE REGION UNTIL WEDNESDAY AFTERNOON...AS AN UPPER LEVEL RIDGE MOVES OVER THE AREA. IT WILL BE COOL AGAIN TONIGHT...ESPECIALLY IN THE VALLEYS OF SOUTHWEST MONTANA. THE MAIN COOL FRONT OF THIS WEEK WILL MOVE THROUGH THE REGION LATE WEDNESDAY EVENING...AND MORE SO ON THURSDAY MORNING. EXPECT A CHANCE FOR A FEW ISOLATED THUNDERSTORMS AHEAD OF THE FRONT DURING THE LATE AFTERNOON HOURS...BUT MORE SO DURING THE EVENING HOURS OVER THE ROCKY MOUNTAIN FRONT...AND OVER PORTIONS OF CENTRAL MONTANA. THE PRECIPITATION SHOULD BECOME A BIT MORE WIDESPREAD ON THURSDAY...AS MUCH COOLER AIR MOVES INTO THE REGION. MOST AREAS MIGHT SEE RAINFALL AMOUNTS UP TO 0.10 INCHES...BUT A FEW PLACES COULD SEE AMOUNTS UP TO 0.25 INCHES IN HEAVIER SHOWERS. SNOW WILL BE POSSIBLE IN THE MOUNTAINS...WITH 1 TO 3 INCHES POSSIBLE...AND THAT IS CONFINED MAINLY TO AREAS ABOVE 6500 FEET. ADDITIONALLY...WITH PLENTY OF COLD AIR MOVING IN ALOFT...THE AIRMASS WILL BE A BIT UNSTABLE. THUS SOME GRAUPEL OR SMALL HAIL COULD BE POSSIBLE OVER PORTIONS OF NORTH CENTRAL MONTANA THURSDAY AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. AFTERNOON TEMPERATURES ON THURSDAY SHOULD BE ABOUT 25 TO 30 DEGREES COOLER THAN WEDNESDAY AFTERNOON. BRUSDA THURSDAY NIGHT THROUGH TUESDAY...UPPER LEVEL TROUGH AXIS SHIFTS EAST ACROSS THE STATE THURSDAY NIGHT WITH CYCLONIC NW FLOW ALOFT MAINTAINING A THREAT FOR SHOWERS...DIMINISHING LATER THURSDAY NIGHT. A COOL AIRMASS SETTLES IN OVER THE NORTHERN ROCKIES AND MT THURSDAY NIGHT WITH SNOW LEVELS LOWERING TO NEAR THE PLAINS/VALLEYS AS TEMPERATURES DIP TO NEAR OR BELOW FREEZING FOR MOST AREAS. AN UPPER LEVEL RIDGE BUILDS OVER THE WESTERN U.S. FRIDAY THROUGH MONDAY FOR GRADUAL WARMING WITH TEMPERATURES NEAR SEASONAL AVERAGES SATURDAY AND EXCEEDING SEASONAL AVERAGES SUNDAY INTO EARLY NEXT WEEK WITH THE NEXT UPPER LEVEL TROUGH EXPECTED TO APPROACH THE REGION BY THE MIDDLE OF NEXT WEEK. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 48 80 40 51 / 0 10 20 50 CTB 45 76 34 44 / 0 10 10 60 HLN 45 82 39 53 / 0 10 30 50 BZN 39 80 36 53 / 0 10 20 60 WEY 27 67 30 55 / 0 0 10 30 DLN 40 78 37 53 / 0 0 20 40 HVR 43 82 40 48 / 0 10 20 60 LWT 41 79 37 48 / 0 10 30 60 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 324 AM MDT TUE MAY 8 2012 MTZ008>015-044>055-091145- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 324 AM MDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
1 wildfire. Local standard time, as filed.
Test.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2012Every state in 2012This day in weather historyWarnings in Montana, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385733.